Texas, 2005

Hail and Damaging Wind in Texas, April 5, 2005

April 5, 2005 · NWS HGX · 5 events in 4 counties and zones

4 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 5, 7:25 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 5, 7:25 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
825 PM CDT TUE APR 5 2005

.DISCUSSION...
CONVECTION HAS BUILT EVEN FURTHER SOUTH ACROSS CEN TX. SVR TSTM
WATCH HAS BEEN ISSUED FOR W PORTIONS OF SE TX UNTIL 4 AM. WILL RAISE
POPS FURTHER WITH THE NEXT UPDATE THAT WILL HAVE THE WATCH IN THE
ZONES. STILL SOME UNCERTAINTY IF THERE WILL BE A SVR WEATHER THREAT
ACROSS THE EXT SW ZONES...BUT AM GOING TO INCLUDE ALL SE TX COUNTIES
IN THE THREAT TONIGHT. WILL UPDATE GRIDS...ZONES AND HWO ASAP.
33
&&

.PREV DISCUSSION...
AFTER WATCHING RADAR TRENDS NW OF THE AREA AND EXAMINING SOME OF THE
SHORT-TERM MODEL GUIDANCE...I HAVE DECIDED TO RAISE THE POPS TO
LIKELY ACROSS THE NORTHERN ZONES AND TO MENTION A SVR TSTM
POSSIBILITY ALONG AND NORTHEAST OF A CALDWELL TO CONROE TO LIBERTY
LINE. DIFFICULT PART OF THIS FORECAST CONCERNS THE STRENGTH OF THE
CAP ACROSS THE CENTRAL AND SOUTHERN ZONES. IT IS POSSIBLE THAT THE
SEVERE THREAT AREA WILL HAVE TO BE NUDGED A LITTLE FURTHER
SOUTH...BUT AM NOT VERY CONFIDENT ON THAT YET. DUE TO VERY STEEP
LAPSE RATES AND THE LINEAR MCS THAT IS DEVELOPING...THE MAIN THREATS
WILL BE HAIL AND STRONG WINDS. 33

&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      58  76  53  73  54 /  80  10  10   0  10
HOUSTON (IAH)              63  78  55  75  54 /  60  10  10   0  10
GALVESTON (GLS)            68  75  62  76  61 /  50  20  10   0  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
.TX...SEVERE THUNDERSTORM WATCH UNTIL 4 AM ALONG AND NW OF A
COLUMBUS TO ANDERSON TO HUNTSVILLE TO TRINITY LINE.
.GM...SCA BAYS AND 0-60NM GULF.

&&
Hazardous weather outlook, Apr 5, 7:44 PM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
844 PM CDT TUE APR 5 2005

TXZ163-164-176>179-195>200-210>214-226-227-235>238-061200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
844 PM CDT TUE APR 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHEAST
TEXAS TONIGHT...

.DAY ONE...TONIGHT.
AN APPROACHING DRY LINE WILL MOVE INTO SOUTHEAST TEXAS TONIGHT.
ALONG AND AHEAD OF THIS FEATURE...A BROKEN LINE OF STRONG TO SEVERE
THUNDERSTORMS HAS FORMED WEST OF SOUTHEAST TEXAS THIS EVENING.
THIS LINE WILL LIKELY MOVE ACROSS NORTHERN AND CENTRAL PORTIONS
OF SOUTHEAST TEXAS AND MAY BUILD FAR ENOUGH SOUTH TO AFFECT
THE EXTREME SOUTHERN PORTIONS. THE PRIMARY SEVERE WEATHER
THREATS ARE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT....
SPOTTER ACTIVATION IS EXPECTED TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Burleson

When
April 5, 8:30 PM CST
Where
Burleson County, 1 mi N of Chriesman
Measured
0.75 in hail
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
30.617, -96.767

Hail was observed on Highway 36.

Hail, Brazos

When
April 5, 8:45 PM CST
Where
Brazos County, Bryan
Measured
0.75 in hail
Property damage
$6,000
Reported by
LAW ENFORCEMENT
Coordinates
30.667, -96.367

Hail at the intersection of Old Hearne Road and Texas Avenue.

Hail, Grimes

When
April 5, 9:06 PM CST
Where
Grimes County, Iola
Measured
0.88 in hail
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
30.767, -96.083

Hail, Houston

When
April 5, 9:16 PM CST
Where
Houston County, Grapeland
Measured
0.75 in hail
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
31.483, -95.467

Thunderstorm Wind, Houston

When
April 5, 9:20 PM CST
Where
Houston County, Latexo
Measured
58 kt (67 mph) estimated gust
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
31.383, -95.467

Roof blown off a house and trees down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447494, 5447493, 5447497, 5447495, 5447496.